Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 4, 2021, 6:00 AM CDT for Hickman County, Tennessee. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2021, 6:00 AM CDT (11:00 UTC)
- Expired
- May 4, 2021, 6:30 AM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
County Hickman County, TN
The radar
The Nashville radar (KOHX), 84 km from the middle of the area, began a volume at 11:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2263 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.6
The text
As transmitted.
643
WWUS84 KOHX 041100
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
600 AM CDT Tue May 4 2021
TNZ025-027-056-057-059-060-041130-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Perry TN-
600 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN MAURY...WESTERN WILLIAMSON...
NORTHEASTERN PERRY AND HICKMAN COUNTIES UNTIL 630 AM CDT...
At 600 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kingston Springs to near Centerville. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Dickson, Centerville, Brentwood, Forest Hills, Oak Hill,
Burns, Fairview, Lobelville, Bon Aqua, Primm Springs, Lyles, Natchez
Trace At Highway 96, Pinewood, Leipers Fork and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 152 and 184.
Interstate 840 between mile markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.
LAT...LON 3595 8760 3595 8756 3598 8753 3604 8738
3606 8677 3575 8702 3571 8780
TIME...MOT...LOC 1100Z 267DEG 35KT 3609 8713 3580 8735
$$
SchaperWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 2:41 AM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 4, 2:41 AM CDT, 3 hours 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 241 AM CDT Tue May 4 2021 .DISCUSSION... Ongoing scattered t'storms across Middle TN with already a few severe t'storms in progress. Per our 06Z sounding, still have a pretty ripe environment for storms to develop and wouldn't be surprised if some storms are able to stay discrete out ahead of the main line currently crossing the Mississippi River. Lapse rates have decreased ever so slightly compared to our 00Z sounding, but low-level shear has ramped up a bit. Forecast remains unchanged for this morning though with damaging winds continuing to be the primary concern with any severe storm that develops. Have had a few reports of hail with some of the stronger storms and still cannot rule out an isolated tornado or two. PWATs from the 06Z sounding were around 1.5" so will need to watch any training storms as flash flooding could become an issue if rainfall persists over a particular area. Expecting storms to remain mainly discrete through the next few hours, becoming more linear as the QLCS to our west moves towards us. Latest CAMs guidance has the line crossing the TN river between 5 AM and 7 AM. Do have a severe t'storm watch for our western counties as this line will reach that area first. This first round will move to the east by mid-morning to lunchtime for most and we should get a few hours of a break this afternoon. Second round of showers and t'storms will begin to move into our southern counties by the afternoon with an additional line moving into our northwestern counties by the early evening. Will have some time to destabilize even further this afternoon. Best chance of severe weather does appear to be across our southern counties, with damaging winds and small hail as the primary concerns. Still can't rule out an isolated tornado as there will still be some low-level turning. PWAT values remain in the 1.25-1.75" range into the afternoon, so any training storms could lead to some localized flash flooding issues once again. Any lingering showers/t'storms will be pushed out of the area as the surface frontal system passes through Wednesday AM. Upper- level trough will swing through and push eastward the second half of the week with a weak disturbance possible Thursday. Any showers we do see would be widely scattered. Things will dry out on Friday with dry conditions through the first half of Saturday. Expect for temps on the cooler side on Thursday and Friday with highs in the mid to upper 60s across the area. The weekend through at least the first half of next week looks fairly unsettled as several rounds of showers and t'storms appear possible. Expect highs to reach back into the upper 70s to near 80 as well. && .AVIATION... 06Z TAF DISCUSSION. VFR at all TAF sites currently, but that will likely change overnight as VCTS and TSRA moves through the area. Expecting periods of decreased VIS and CIGS, especially if a t'storm moves directly over a terminal in which MVFR/IFR is expected. Should experience a brief break in any category restrictions mainly between 17Z and 23Z. Additional VCTS and TSRA will move through the area beginning with CKV around 00Z and continuing through the area through the remainder of the TAF period. Predominant winds will remain from the S/SW through at least 00Z. && .PRELIMINARY POINT TEMPS/POPS... Nashville 80 55 70 47 69 / 90 80 0 0 20 Clarksville 78 53 67 45 68 / 90 80 0 0 30 Crossville 76 55 64 43 64 / 90 60 20 0 10 Columbia 80 55 70 46 70 / 100 70 0 0 10 Lawrenceburg 79 56 70 46 70 / 90 60 0 0 10 Waverly 79 52 69 47 69 / 90 80 0 0 20 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Adcock AVIATION........Adcock
Hazardous weather outlook, May 4, 5:00 AM CDT, 1 hour before
Hazardous Weather Outlook National Weather Service Nashville TN 500 AM CDT Tue May 4 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-051000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 500 AM CDT Tue May 4 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Two rounds of severe weather will be possible today. The first will occur early this morning through mid-morning as a line of strong to severe t'storms moves through the area. The second round of strong to severe t'storms is expect late this afternoon into this evening. Damaging winds and localized flooding due to heavy rainfall will be the main concerns with both rounds. Small hail and an isolated tornado or two cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Local storm report, May 4, 2:21 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
221 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM HAIL 8 E CELINA 36.53N 85.36W
05/04/2021 E1.00 INCH CLAY TN TRAINED SPOTTER
&&
EVENT NUMBER OHX2100444
SCHAPERSpecial weather statement, May 4, 3:01 AM CDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Nashville TN
301 AM CDT Tue May 4 2021
TNZ010-011-033-040830-
Overton TN-Pickett TN-Clay TN-
301 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OVERTON...
NORTHWESTERN PICKETT AND EASTERN CLAY COUNTIES UNTIL 330 AM CDT...
At 301 AM CDT, Doppler radar was tracking a strong thunderstorm near
Celina, moving northeast at 25 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Celina, Byrdstown, Wolf River Dock, Dale Hollow Lake, Static,
Standing Stone State Park and Huntersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3662 8502 3638 8542 3646 8556 3647 8557
3647 8558 3650 8563 3662 8551 3663 8527
TIME...MOT...LOC 0801Z 228DEG 23KT 3649 8551
SchaperLocal storm report, May 4, 3:44 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
344 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 AM HAIL 7 SE CELINA 36.49N 85.41W
05/04/2021 E0.88 INCH OVERTON TN SOCIAL MEDIA
FACEBOOK REPORT OF NICKEL SIZE HAIL IN TIMOTHY, TN.
&&
EVENT NUMBER OHX2100445
CMALocal storm report, May 4, 5:01 AM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
501 AM CDT TUE MAY 04 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0447 AM TSTM WND DMG DOVER 36.48N 87.84W
05/04/2021 STEWART TN EMERGENCY MNGR
NUMEROUS TREES DOWN AND POWER OUTAGES ACROSS STEWART
COUNTY
&&
EVENT NUMBER OHX2100446
SCHAPERSpecial weather statement, May 4, 5:43 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
543 AM CDT Tue May 4 2021
TNZ056>058-060-093-094-041130-
Hickman TN-Lawrence TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
543 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHERN WAYNE...NORTHERN
LAWRENCE...WESTERN MAURY...PERRY AND SOUTHERN HICKMAN COUNTIES UNTIL
630 AM CDT...
At 543 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Linden to 7 miles northeast
of Olive Hill. Movement was east at 45 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Columbia, Lawrenceburg, Hohenwald, Waynesboro, Linden, Mount
Pleasant, Summertown, Clifton, Lobelville, Ethridge, Gordonsburg,
Kimmins, Henryville, Flatwoods, Santa Fe, Mousetail Landing State
Park, Hampshire, Pleasantville and Williamsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.
LAT...LON 3547 8802 3548 8799 3553 8798 3562 8804
3566 8802 3570 8803 3575 8706 3543 8717
3543 8721 3529 8722 3527 8798 3529 8798
3530 8802 3535 8801 3536 8802 3539 8802
3539 8799 3541 8797 3543 8803 3545 8804
TIME...MOT...LOC 1043Z 260DEG 40KT 3576 8781 3536 8796
SchaperSpecial weather statement, May 4, 6:00 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
600 AM CDT Tue May 4 2021
TNZ025-027-056-057-059-060-041130-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Perry TN-
600 AM CDT Tue May 4 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIDSON...
SOUTHEASTERN DICKSON...NORTHWESTERN MAURY...WESTERN WILLIAMSON...
NORTHEASTERN PERRY AND HICKMAN COUNTIES UNTIL 630 AM CDT...
At 600 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Kingston Springs to near Centerville. Movement
was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Franklin, Dickson, Centerville, Brentwood, Forest Hills, Oak Hill,
Burns, Fairview, Lobelville, Bon Aqua, Primm Springs, Lyles, Natchez
Trace At Highway 96, Pinewood, Leipers Fork and Nunnelly.
This includes the following highways...
Interstate 40 between mile markers 152 and 184.
Interstate 840 between mile markers 1 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
Middle Tennessee. A Severe Thunderstorm Watch also remains in effect
until 1100 AM CDT for Middle Tennessee.
LAT...LON 3595 8760 3595 8756 3598 8753 3604 8738
3606 8677 3575 8702 3571 8780
TIME...MOT...LOC 1100Z 267DEG 35KT 3609 8713 3580 8735
SchaperThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 9:22 PM CDT | River Flood Advisory | OHX | Hickman | 11 hr |
| May 3, 11:50 PM CDT | Special Weather Statement | OHX | Sumner | 40 min |
| May 3, 11:56 PM CDT | Special Weather Statement | OHX | Jackson, Macon, Trousdale | 34 min |
| May 4, 12:25 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon, Trousdale | 35 min |
| May 4, 12:58 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Macon | 47 min |
| May 4, 1:32 AM CDT | Special Weather Statement | OHX | Cumberland | 43 min |
| May 4, 1:34 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton | 26 min |
| May 4, 1:54 AM CDT | Special Weather Statement | OHX | Macon | 51 min |
| May 4, 2:00 AM CDT | Special Weather Statement | OHX | Pickett | 45 min |
| May 4, 2:07 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 23 min |
| May 4, 3:01 AM CDT | Special Weather Statement | OHX | Clay | 29 min |
| May 4, 3:07 AM CDT | Severe Thunderstorm Warning | OHX | Clay, Overton, Pickett | 38 min |
| May 4, 4:12 AM CDT | Severe Thunderstorm Warning | OHX | Houston, Humphreys, Stewart | 48 min |
| May 4, 4:50 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 55 min |
| May 4, 5:02 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Perry | 58 min |
| May 4, 5:39 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Robertson, Sumner | 51 min |
| May 4, 5:43 AM CDT | Special Weather Statement | OHX | Lewis, Perry | 47 min |
| May 4, 5:56 AM CDT | Tornado Warning | OHX | Davidson, Robertson, Sumner | 34 min |
| May 4, 6:10 AM CDT | Tornado Warning | OHX | Robertson, Sumner | 22 min |
| May 4, 6:16 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Macon, Smith, Sumner, Trousdale, Wilson | 44 min |
| May 4, 6:21 AM CDT | Tornado Warning | OHX | Sumner, Trousdale, Wilson | 24 min |
| May 4, 6:23 AM CDT | Special Weather Statement | OHX | Maury, Williamson | 37 min |
| May 4, 6:28 AM CDT | Special Weather Statement | OHX | Giles, Lawrence | 47 min |
| May 4, 6:42 AM CDT | Tornado Warning | OHX | Macon, Smith, Sumner, Trousdale | 33 min |
| May 4, 6:52 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Jackson, Macon, Putnam, Smith and 2 more | 38 min |
| May 4, 6:59 AM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 31 min |
| May 4, 7:01 AM CDT | Special Weather Statement | OHX | Bedford, Giles, Marshall | 29 min |
| May 4, 7:11 AM CDT | Tornado Warning | OHX | Jackson, Smith | 34 min |
| May 4, 7:27 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, Smith | 33 min |
| May 4, 7:29 AM CDT | Severe Thunderstorm Warning | OHX | Clay, DeKalb, Fentress, Jackson, Overton, Pickett and 2 more | 46 min |
| May 4, 7:35 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren | 40 min |
| May 4, 7:48 AM CDT | Tornado Warning | OHX | DeKalb, Putnam, White | 27 min |
| May 4, 7:53 AM CDT | Severe Thunderstorm Warning | OHX | Coffee, Cumberland, DeKalb, Grundy, Van Buren, Warren and 1 more | 37 min |
| May 4, 8:05 AM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, White | 40 min |
| May 4, 8:07 AM CDT | Tornado Warning | OHX | Cumberland, White | 23 min |
| May 4, 8:24 AM CDT | Tornado Warning | OHX | Cumberland, White | 11 min |
| May 4, 8:29 AM CDT | Areal Flood Advisory | OHX | Clay, Fentress, Jackson, Overton, Pickett | 2 hr |
| May 4, 9:32 AM CDT | River Flood Warning | OHX | Perry | 21 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.